Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: H. Goldmann
Title: Uniform Fréchet algebras
Additional book information: North-Holland, Amsterdam, 1990, 355 pp., $102.50. ISBN 0-444-88488-2.

References [Enhancements On Off] (What's this?)

  • [Ar] R. Arens, A generalization of normed rings, Pacific J. Math. 2 (1952), 455-471. MR 51445
  • [Bi] E. Bishop, Holomorphic completions, analytic continuations, and the interpolation of seminorms, Ann. of Math. (2) 78 (1963), 468-500. MR 155016
  • [Br] A. Browder, Introduction to function algebras, Benjamin, New York, and Amsterdam, 1969. MR 246125
  • [Bro] R. M. Brooks, Partitions of unity in F-algebras, Math. Ann. 177 (1968), 265-272. MR 227773
  • [Ca] R. L. Carpenter, Continuity of derivations on F-algebras, Amer. J. Math. 93 (1971), 500-502. MR 287316
  • [Ga] T. W. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, NJ, 1969. MR 410387
  • H. Goldmann, Finitely generated maximum modulus algebras, Ann. Polon. Math. 47 (1986), no. 2, 149–153. MR 884932, https://doi.org/10.4064/ap-47-2-149-153
  • H. Goldmann, An analytic algebra without analytic structure in the spectrum, Ark. Mat. 27 (1989), no. 1, 89–95. MR 1004723, https://doi.org/10.1007/BF02386361
  • [Le] G. M. Leibowitz, Lectures on complex function algebras, Scott, Foresman and Co., 1970. MR 428042
  • [Mi] E. Michael, Locally m-convex topological algebras, Mem. Amer. Math. Soc. 11 (1952). MR 51444
  • [Ru] W. Rudin, Analyticity and the maximum modulus principle, Duke Math. J. 20(1953), 449-457. MR 56076
  • Zbigniew Słodkowski, Analytic set-valued functions and spectra, Math. Ann. 256 (1981), no. 3, 363–386. MR 626955, https://doi.org/10.1007/BF01679703
  • [St] E. L. Stout, The theory of uniform algebras, Bogden & Quigley, Inc., New York, 1971. MR 423083
  • John Wermer, Maximum modulus algebras and singularity sets, Proc. Roy. Soc. Edinburgh Sect. A 86 (1980), no. 3-4, 327–331. MR 592560, https://doi.org/10.1017/S0308210500012233

Review Information:

Reviewer: John Wermer
Journal: Bull. Amer. Math. Soc. 25 (1991), 180-184
DOI: https://doi.org/10.1090/S0273-0979-1991-16059-3
American Mathematical Society